I have been having bladder and pelvic pain for about a month now -- since I ovulated. For two weeks after I ovulated (which was very painful) I had a stretching feeling across my lower abdomen (between my bellybutton and pelvis) and some mild pelvic pain.
Then one evening I got severe pain in my lower abdomen and went to ER where they told me I was blocked up -- aka constipated. A suppository and enema took care of that severe pain but I still had the stretching feeling which by then was to the point of being painful, and the pelvic pain, which was getting worse -- sharp pains in various spots and also generalized pain. (In the ER they only focused on the abdominal pain & did not listen to my complaints about pain located lower - frustrating & unprofessional!)
About 5 days after the constipation attack I got my period. Keep in mind that all the previously mentioned pain is still happening & I have never felt like this before/during my period (I have been off birth control for about 8 months). A walk-in clinic doctor gave me Naproxen (an anti-inflammatory) for the pelvic pain because he didn't know what it was -- it stumped him because the pain is very low. I took it for 4 days (starting on the last day of my period) but quit taking it because it caused my chest to be tight and hard to breathe.
The lower abdominal & pelvic pain have lessened somewhat (it is now a week since I quit the Naproxen) but I am still having to pee very frequently -- and my bladder gets painful & then I pee a full, long amount -- like when you've been holding it all day and it hurts and then you pee for like minutes -- that's what I'm doing but every half hour to 3 hours. After I pee my bladder & pelvis HURT. (No burning though.)
I don't know what is wrong with me and am having a very hard time getting to be able to see a doctor -- especially not one that listens or cares. So any advice, experience, ideas, encouragement...anything would be appreciated. Thanks! BTW, I am a 26-year-old female, married, no children.
I have had this bladder issue for 4 years now. It has truly made me crazy. I think mine started with UTI's and lots of antibiotics. They helped the infection but the low groin pain was there off and on. And the urgency and frequency is maddening. It's hard to keep focused on the job when you have to urinate every 15-30 minutes. And, of course, sleep is non existant.
However, good news, the urologist (4th one) finally went into the bladder with a scope and saw some major irritation of the bladder. I've been trying to tell everyone for 3 years and they wouldn't listen. At any rate, his advice was to try to control it with diet. The biggest thing that sets me off is drinking diet caffine drinks. When I drink one can, I can plan on hurting for a full week with the frequency and urgency througout the day and night. However, I have found that drinking a cup of water with a teaspoon of baking soda, really will soothe the bladder and ease the pain.
Especially, take at night and you will feel better in the morning. Baking soda will not hurt you so you can take it every day. It will also help with the urgency and frequency, but I still have to go every 2 hours day or night. But, it's better than the 15 minute intervals. So, please try the baking soda and see if that will help you some. I don't know if there is a real cure for this and I was so tired of all the drugs and side effects they were causing.
I was diagnosed with Interstitial Cystitis (bladder lining looks like it has the measles) by an urologist (finally after years of problems with my bladder)... I was told it was permanent, but could control some of the pain with diet (no acidic drinks or foods; no carbonated beverages, etc.) After nearly losing my mind in pain, I finally feel I have it under control (but it will never be gone)... I found a lot of info on the internet... I use Aloe Gel mixed with my milk in the morning for breakfast; I found Prelief at Walmart, and take one or two tablets before I eat something I think might irritate my bladder... I hope you find relief from your problem but ask your urologist about IC (Interstitial Cystitis) on your next visit. No one will admit it, but I believe the IC started after my hysterectomy and use of Premarin (when I discontinued the Premarin, the worst pain stopped, but the damage was done after taking it for 20 months and going from doctor to doctor, er to er, for help and no one knew)!
Don't give up! Go to another doctor and another if necessary... there is no reason for someone to be in extreme pain with no relief... I almost lost my mind because NOONE would really listen to me when I told them my symptoms... I found female doctors were the most compassionate even if they didn't do anything for me... I found a lot of info on the internet and because I get bad reactions to most prescription meds, I have tried the natural 'stuff'... aloe gel was a miracle along with the Prelief I found at Walmart... you have to keep it up for a few weeks to see a difference, but I finally did... and I have to always be careful forevermore! Not a good diagnosis but IC is a terrible condition... I had a few 'flushouts' at my local hospital (took an hr or so) and at first they helped but then didn't so stopped them (ask your urologist about that)... pain in your lower back seems to me might be a kidney stone (even a small one) and I have one of those too but we leave it alone as it is not growing! Don't give up... there is someone out there who will help you and you can help yourself by finding out everything you can about IC on the internet! Good Luck! I care!
Im worried that's what I have! I'm going nuts and it's only been three weeks. Talking about the perdian, I have had UTIs all my life and have never taken one of those. Well I had a UTI and went to the ER and they gave me Cipro and peridian. Well, I'm curious, IS IT THE PERDIAN THAT IS CAUSING THIS BURNING IN MY URETHRA !!??
hello emily2458... when you say perdian ...is that the same as Phenazopyridine? i think it may be... i have taken that too as it does help with burning from a uti or ic (interstitial cystitis)... it turns your urine really dark brownish/red... i only take 1/2 of one as a whole tablet makes me feel worse... i only take it in an imergency (when pain is worst)... and only for a day or two... it is an analgesic so does help... drink a lot of water with it! i would sooner believe the Cipro may be your culprit for continued burning in your uretha as it is one of the strongest drugs given... i cannot take it as it makes my ic much much worse... the only antibiotic i can take now (and i can only take it for a couple of days) is amoxicillin... the ic has made my life so much worse as far as taken prescription meds... drink a lot of water is what i would say to you with the Cipro... good luck with your problem... bladder pain which includes uretha... is one of the worst pains ever... believe me... i know!